Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 4, 2007, 3:01 PM MDT for Hot Springs County, Wyoming. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 3:01 PM MDT (21:01 UTC)
- Expired
- Aug 4, 2007, 5:00 PM MDT
- In force
- 119 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 73 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 042103 FFWRIW WYC017-042300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 301 PM MDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITY OF THERMOPOLIS... * UNTIL 500 PM MDT * AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. UP TO AN INCH OF RAIN HAS FALLEN SOUTHWEST OF THERMOPOLIS IN THE OWL CREEK MOUNTAINS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THERMOPOLIS AND LUCERNE. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4354 10842 4353 10801 4373 10801 4373 10841 $$ C. BAKER
2 follow-up statements
000 WGUS75 KRIW 042123 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT SAT AUG 4 2007 WYC017-042300- HOT SPRINGS WY- 322 PM MDT SAT AUG 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR CENTRAL HOT SPRINGS COUNTY... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. UP TO 1.25 INCHES OF RAIN HAS FALLEN IN 30 MINUTES SOUTH OF THERMOPOLIS IN THE OWL CREEK MOUNTAIN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THERMOPOLIS AND LUCERNE. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4354 10842 4353 10801 4373 10801 4373 10841 $$ C. BAKER
000 WGUS75 KRIW 042202 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 403 PM MDT SAT AUG 4 2007 WYC017-042213- HOT SPRINGS WY- 403 PM MDT SAT AUG 4 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL HOT SPRINGS COUNTY... THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED IN THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4354 10842 4353 10801 4373 10801 4373 10841 $$ C. BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:41 AM MDT, 12 hours 20 minutes earlier.
Area forecast discussion, Aug 4, 2:41 AM MDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MDT SAT AUG 4 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT COULDNT QUITE GET AWAY FROM ISSUING ANY FFW THIS PAST EVENING...AS A HEAVY RAIN PRODUCING THUNDERSTORM WENT THROUGH CASPER. A FAIRLY QUICK SHOT BUT STILL DROPPED BETWEEN 1-1.5 INCHES OF RAIN IN A HALF HOUR. RIDGE BEING PUSHED TO THE SOUTH AND EAST AS PACIFIC TROUGH PUNCHES IN FROM THE NORTHWEST. THIS SPLIT TROUGH HAS TWO MAIN PIECES. AN UPPER LOW OVER BC/ALBERTA AND ANOTHER LOW OFF THE CA COAST. 50 KT JET OVERHEAD CURRENTLY AND IS FORECAST TO INCREASE TO 75-80KT LATER TODAY AND SUNDAY BETWEEN THE RIDGE AND TROUGH. THE NORTHERN LOW SLIDES OFF THE EAST THIS AFTERNOON AND EVENING. THE COAST LOW GETS ABSORBED INTO THE FLOW SUNDAY AFTERNOON AND EVENING SHEARING ACROSS MONTANA MONDAY AND MONDAY NIGHT. IN THIS FLOW...THE MAIN MONSOONAL PLUME STAYS TO THE SOUTH...THOUGH THE MOISTURE OVER NEVADA MOVES OVER THE AREA TODAY. THIS WILL PRODUCE ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS. PLENTY OF LOW LEVEL MOISTURE LINGERING ABOUT. PLUS GOOD DAYTIME HEATING EXPECTED...WITH DECENT INSTABILITY AROUND. SOME OF THE STORMS COULD STILL PRODUCE HEAVY RAIN...THOUGH SOUNDING ARE INDICATING INVERTED V WITH GUSTY OUTFLOWS RETURNING AS A THREAT. ON SUNDAY...MOISTURE IS BROUGHT IN OVER WYOMING AHEAD OF THE COAST LOW. AGAIN PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY AROUND...WITH SIMILAR COVERAGE EXPECTED. ADDITIONAL SHORTWAVE ENERGY ROTATES THROUGH MONDAY...BRINGING MOSTLY ISOLATED ACTIVITY. TEMPERATURES WILL BE SEASONABLE OVER THE NEXT THREE DAYS. .LONG TERM...TUESDAY THROUGH SATURDAY THE SYNOPTIC PATTERN THROUGH THE LONG TERM WILL CHANGE LITTLE...WITH A MEAN TROUGH ACROSS THE WEST COAST...AND A RIDGE ACROSS THE CENTRAL AND SOUTHEAST U.S. EARLY IN THE EXTENDED...TUESDAY AND WEDNESDAY...THE AREA WILL HAVE THE BEST SHOTS AT GETTING SOME AFTERNOON AND EVENING CONVECTION...AS DISTURBANCES MOVE ACROSS THE AREA IN THE WEST/SOUTHWEST FLOW. THESE DISTURBANCES COULD BE ENHANCED BY SOME WEAK SHORTWAVE TROUGHS MOVING ACROSS SOUTHERN CANADA. THURSDAY THROUGH SATURDAY...MEDIUM RANGE MODELS INDICATE UPPER RIDGING BUILDING WESTWARD AND ENCOMPASSING THE EASTERN 2/3 OF THE COUNTRY. IN ADDITION...MODELS INDICATE DRY AIR WORKING INTO THE AREA FROM THE SOUTHWEST...WHICH SUGGESTS CONVECTION WILL BE HARD TO COME BY. HOWEVER...WILL KEEP ISOLATED AFTERNOON AND EVENING CONVECTION GOING IN FAVORED SOUTHWEST FLOW AREAS DURING THIS TIME FRAME. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SLIGHTLY ABOVE AVERAGE. && .AVIATION... ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN QUARTER OF WYOMING THROUGH 12Z PRODUCING ISOLATED MVFR CONDITIONS IN LOW CEILINGS AND POOR VISIBILITY IN HEAVY RAIN SHAFTS. THE REMAINDER OF WESTERN AND CENTRAL WYOMING WILL BE VFR WITH MOSTLY CLEAR CONDITIONS THROUGH EARLY AFTERNOON. AFTERNOON HEATING WILL COMBINE WITH LOW LEVEL MOISTURE FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING THROUGH 06Z. LOCAL IFR CONDITIONS WILL EXIST IN HEAVY DOWNPOURS WITH THUNDERSTORMS. && .FIRE WEATHER... ISOLATED TO LOCALLY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NEXT SEVERAL DAYS. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS...WITH THE THREAT OF OUTFLOW WINDS INCREASING. THE MAIN MONSOONAL PLUME WILL KEEP TO THE SOUTH...THOUGH SOME MOISTURE WILL MOVE IN FROM OFF THE WEST COAST. THE LOWER LEVELS UNDERGO SOME DRYING WITH MINIMUM RH VALUES A BIT LOWER THAN THE PAST FEW DAYS...WITH SEASONABLE TEMPERATURES EXPECTED. SOUTHWEST FLOW INCREASES WITH SOME SOUTHWEST BREEZES DEVELOPING. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWB LONG TERM...WM AVIATION...C.BAKER FIRE WEATHER...TWB
Hazardous weather outlook, Aug 4, 5:00 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT AUG 4 2007 WYZ001>020-022>030-051100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED MOST AREAS TODAY...THOUGH SCATTERED IN THE WESTERN AND NORTHERN MOUNTAINS. BRIEF HEAVY RAIN IS POSSIBLE AS ARE GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM ACTIVITY REMAINS ISOLATED TO LOCALLY SCATTERED TOMORROW AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AND ANY FLOODING THIS AFTERNOON AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:08 PM MDT | Flash Flood Warning | RIW | Natrona | 6 hr |
| Aug 4, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 42 min |
| Aug 4, 3:44 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette, Teton | 61 min |
| Aug 4, 4:13 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 62 min |
| Aug 4, 5:08 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 67 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.